Louisiana, 2010Funnel Cloud in Louisiana, June 15, 2010
June 15, 2010 · NWS LCH · 1 event in 1 county or zone
Scattered showers and thunderstorms developed during the morning hours across south central Louisiana. One thunderstorm produced a funnel cloud in Vermilion Parish.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms developed during the morning hours across south central Louisiana. One thunderstorm produced a funnel cloud in Vermilion Parish.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 15, 9:13 AM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 15, 9:13 AM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1013 AM CDT TUE JUN 15 2010
.UPDATE...WILL ADD POPS FOR THIS AFTERNOON FOR ALL EXCEPT THE
TEXAS ZONES.
&&
.DISCUSSION...ANALYZED A 75+ DEW POINT MOIST TOUNGE EXTENDING THRU THE
AREA FROM THE SW. RADAR SHOWING ISOLD SHOWERS INBOUND FROM THE
GULF. ALL FCST SOUNDINGS INCREASE AN ALREADY UNSTABLE ATMOSPHERE
LATER THIS AFTERNOON WITH HIGH PWS. NAM GUIDANCE OF 60 POP FOR THE
EASTERN ZONES IS HARD TO IGNORE. WILL COMPROMISE AND HOLD TO A 40 POP
FOR THOSE AREAS. ALL THIS IN RESPONSE TO A WEAK WAVE IN THE
EASTERLIES. MOISTURE WILL INCREASE MARKEDLY WHILE SUBSIDENCE DROPS
OFF AS THE TROF LINE PASSES THRU SW LA EARLY THIS AFTERNOON.
SWEENEY
&&
.PREV DISCUSSION... /ISSUED 633 AM CDT TUE JUN 15 2010/
UPDATE...REGARDING 12Z TAF ISSUANCE. OVERALL LOOKING FOR VFR AT
ALL SITES. EXPECTING AT LEAST SOME SHOWER AND THUNDERSTORM
ACTIVITY THIS AFTERNOON. THIS COMING WITH INCREASED LOW LEVEL
MOISTURE COMBINED WITH A WEAKNESS ALOFT. AT THIS TIME WILL BE
CARRYING VCTS DURING MAX HEATING. ANY CONVECTION WILL DIMINISH
TOWARD SUNSET.
MARCOTTE
PREV DISCUSSION... /ISSUED 318 AM CDT TUE JUN 15 2010/
DISCUSSION...
LATEST UPPER AIR AND MOISTURE ANALYSIS...ALONG WITH WATER VAPOR
IMAGERY...SHOWS A WEAKENING UPPER LEVEL LOW OVER SOUTHEAST
LOUISIANA WITH AN INVERTED UPPER LEVEL TROF EXTENDING DOWN TO A
SECONDARY UPPER LEVEL LOW IN THE SOUTHWEST GULF OF MEXICO.
PRECIPITABLE WATER VALUES AROUND 1.5 INCHES ACROSS THE FORECAST
AREA...CLOSE TO SEASONAL NORM...MEANWHILE BETTER MOISTURE IS ON
THE EAST SIDE OF THE TROF WITH PWAT BETWEEN 1.75 AND 2 INCHES
ALONG THE NORTH CENTRAL AND NORTHEAST GULF OF MEXICO.
THE INVERTED TROF SYSTEM WILL CONTINUE TO MOVE SLOWLY TO THE
NORTHWEST THROUGH WEDNESDAY. THIS WILL ALLOW MOISTURE VALUES TO
GRADUALLY INCREASE FROM EAST TO WEST ACROSS THE FORECAST AREA OVER
THE NEXT COUPLE OF DAYS. DAYTIME HEATING SHOULD COMBINE WITH
MOISTURE AND A DEEP SOUTHEAST FLOW...TO PRODUCE SCATTERED SHOWERS
AND THUNDERSTORMS DURING THE AFTERNOON OVER MAINLY THE ATCHAFALAYA
BASIN AND SOUTH CENTRAL LOUISIANA TODAY...AND OVER THE ENTIRE
FORECAST AREA ON WEDNESDAY.
AWAY FROM THE STORMS...TEMPERATURES WILL CONTINUE TO RUN ABOUT 3
TO 5 DEGREES ABOVE NORMAL...WITH WIDESPREAD MAX AFTERNOON HEAT
INDEX VALUES AROUND 100F WITH SOME ISOLATED SPOTS AROUND 105F.
ON THURSDAY...MID AND UPPER LEVEL RIDGING WILL BEGIN TO MOVE BACK
INTO THE FORECAST AREA...DROPPING POPS BACK DOWN INTO THE SLIGHT
CHANCE RANGE AT BEST. RIDGING IS EXPECTED TO HANG AROUND THROUGH
THE WEEKEND.
EARLY NEXT WEEK...CENTER OF THE RIDGE WILL SHIFT MORE TO THE EAST
PRODUCING SOUTHERLY FLOW OFF THE GULF AND A MORE TYPICAL
SUMMERTIME PATTERN WITH A DAILY CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS.
RUA
MARINE...
SOUTHERLY WINDS...MAINLY ON THE LIGHT SIDE...WILL CONTINUE ACROSS
THE COASTAL WATERS THROUGH THE REMAINDER OF THE WEEK...AS WEAK
HIGH PRESSURE WILL REMAIN ACROSS THE NORTHERN GULF OF MEXICO.
SHOWERS AND THUNDERSTORMS WILL INCREASE SOMEWHAT THROUGH WEDNESDAY
AS AN INVERTED TROF MOVES ACROSS THE REGION BRINGING AN INCREASE
IN MOISTURE.
RUA
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 92 75 91 76 93 / 30 20 30 20 20
KBPT 92 75 92 75 93 / 20 20 30 20 20
KAEX 94 73 94 73 95 / 40 20 40 20 20
KLFT 91 75 92 75 94 / 40 20 40 20 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 15, 3:06 AM CST, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
406 AM CDT TUE JUN 15 2010
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-161100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
406 AM CDT TUE JUN 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON...MAINLY OVER THE ATCHAFALAYA BASIN AND SOUTH CENTRAL
LOUISIANA. SOME OF THE STORMS MAY PRODUCE BRIEF HEAVY RAINFALL AND
FREQUENT CLOUD TO GROUND LIGHTNING.
AWAY FROM THE STORMS...CONDITIONS WILL CONTINUE TO BE ON THE HOT
SIDE WITH MAX AFTERNOON HEAT INDEX VALUES AROUND 105 DEGREES IN
SOME SPOTS. THOSE WORKING OUTSIDE SHOULD DRINK PLENTY OF
LIQUIDS...TAKE FREQUENT BREAKS AND TRY TO STAY IN SHADY AREAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN ON
WEDNESDAY. AFTER THAT ISOLATED STORMS WILL BE POSSIBLE FOR THE
REMAINDER OF THE WEEK INTO THE WEEKEND. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
GMZ430-432-435-450-452-455-470-472-475-161100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
406 AM CDT TUE JUN 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
LIGHT SOUTH WINDS CAN BE EXPECTED. A FEW SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
CONDITIONS WILL REMAIN SIMILAR WITH MAINLY LIGHT SOUTH WINDS AND
A FEW SHOWERS AND THUNDERSTORMS. NO HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
RUA
Funnel Cloud, Vermilion
- When
- June 15, 10:25 AM CST
- Where
- Vermilion County, 1 mi WSW of Intracoastal City
- Reported by
- Law Enforcement
- Coordinates
- 29.774, -92.165
A funnel cloud was observed by SAWRS station K7R4 and also reported by a Vermilion Parish Sheriff Deputy.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, June 15, 20101 death · 1 injured · $62,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Georgia, June 15, 20103 injured · $1.9 million · 1.75 in hail · 41 events
- Lightning Strike in Florida, June 15, 20101 death · 1 injured · 1 event
- Hail and Damaging Wind in Missouri, June 15, 20101 death · 1 in hail · 3 events
- Flash Flooding and Hail in Indiana, June 15, 20101 injured · $171,000 · 1.75 in hail · 58 events
- Flash Flooding and Flooding in Iowa, June 15 to 16, 2010$845,000 · 16 events
- Flash Flooding and Hail in Mississippi, June 15, 2010$172,000 · 1.75 in hail · 39 events
- Flash Flooding in Iowa, June 15, 2010$515,000 · 12 events
- Flash Flooding and Hail in Illinois, June 15, 2010$259,000 · 1.25 in hail · 24 events
- Flash Flooding and Flood in Kentucky, June 15 to 16, 2010$317,000 · 65 kt wind · 18 events
- Hail and Damaging Wind in Florida, June 15, 2010$500,000 · 50 kt wind · 3 events
- Flooding in Iowa, June 15 to 16, 2010$500,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243804.